jump Index ScientificPsychic.com
Scientific Psychic
2007-07-01
 

Aspirin can give you ulcers

Aspirin can give you ulcers

Many people take aspirin to relieve arthritis pain or to prevent heart attacks. The American Heart Association recommends aspirin use for patients who have had heart attacks or strokes caused by blood clots. Unfortunately, aspirin and other non-steroidal anti-inflammatory drugs (NSAIDs) can cause ulcers or gastrointestinal bleeding that may result in death or require hospitalization. Various studies have shown an association between increased prescription of COX2 inhibitors and a 10% increase in hospitalization rates for upper gastrointestinal bleeding. In the UK it has been estimated that more than 40% of ulcer bleeding and deaths from ulcers are related to NSAID use.

Helicobacter pylori, a bacterium that can infect the digestive tract, increases the risk of ulcer complications in NSAID users almost twofold. Patients with a history of ulcers should be tested for H. pylori, and any infection should be eradicated before starting NSAID therapy.

If you take aspirin regularly and you have a burning feeling or pain in your stomach, or if you see blood in your stool, you should seek medical advice promptly. If the bleeding is severe, you may faint and you may not be able to call for help.


© Copyright  - Antonio Zamora